MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient required a cope nitinol mandril wire guide during a procedure to treat peripheral arterial disease in a superficial femoral artery.The wire was inserted, without resistance, through the groin utilizing a 5 fr micropuncture set.The wire looped outside of the micropuncture sheath within the patient.The physician pulled the wire back to straighten it, and the wire broke in half, leaving half of the wire remaining inside the patient.The wire fragment was successfully retrieved with a 10 mm goose neck snare.Access was regained, and the procedure was successfully completed with a new 5 fr micropuncture set and wire from another manufacturer.No other adverse effects were reported for this incident.Additional information regarding event details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
Occupation: scrub tech.Pma/510(k) #: k171997.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 29jul2022.The needle was not in place when attempting to pull the wire out of the patient.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported by mercy san juan hospital (united states) that a cope nitinol mandril wire guide (rpn: pmg-18sp-60-cope-nt; lot#: 14621735) separated.The device was required by a female patient for treatment of peripheral arterial disease (pad) in the lower limb.During the procedure the wire guide was advanced through a competitor¿s 5 fr micro puncture set and curled within the patient.The physician pulled the wire back to straighten the wire and at this time the wire separated in half.The portion of the wire that was retained in the patient was then removed with a competitor¿s 10 mm goose-neck snare.Access was reestablished and the procedure was successfully completed with a new puncture set and a competitor¿s wire guide.Further communication with the customer noted that the needle was not in place when attempting to pull the wire from the patient.No other adverse events have been reported due to this occurrence.In this event patient harm occurred as a portion of the wire was retained in the patient.Surgical intervention was required to remove the device to prevent permanent impairment or death.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned for evaluation.The wire guide was found to be broken in half 32cm from the proximal end.The broken half was stretched and elongated.The outer diameter of the wire was measured and was confirmed to be out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that process steps are in place to prevent nonconforming material from leaving house.A review of the device history record (dhr) for lot 14621735 and related subassemblies found one nonconformance for an incorrect outer diameter, in which devices were scrapped and 100% inspection on the remaining product was conducted.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_mwg_rev0.In the precautions section it states: use medical imaging when you manipulate the wire guide.Do not advance or torque the wire guide without visual evidence of the corresponding movement of the distal tip.When you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.In the instructions for use section, it states: 1.) flush the wire guide holder by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline or sterile water, or wet the wire guide surface over the entire length using gauze that has been moistened with heparinized saline solution.3.) if needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool and advance the wire guide to the desired location.5.) standard wire guide techniques may now be employed.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered from the review of the dmr, the dhr, and the device failure analysis found that the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure due to a manufacturing and quality control deficiency contributed to the reported event.With the wire being out of specification, it is possible that is the reason why the device looped on itself and broke when manipulated to straighten the device.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15124525
Report Number1820334-2022-01293
Device Sequence Number12166034
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)270404(10)14621735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number14621735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer07/29/2022
02/22/2023
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/02/2022
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10 MM MEDTRONIC GOOSE NECK SNARE; 5 FR ANGIODYNAMICS MICROPUNCTURE SET
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale